Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

August 3, 2016Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this special weather statement at Aug 3, 2016, 1:30 AM CDT for Franklin County, Warren County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 1:30 AM CDT (06:30 UTC)
Expired
Aug 3, 2016, 2:15 AM CDT
In force
45 min
Issued by
NWS St. Louis, MO

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS83 KLSX 030630
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CDT WED AUG 3 2016
 
MOZ059>062-030715-
GASCONADE MO-FRANKLIN MO-ST. CHARLES MO-WARREN MO-
130 AM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GASCONADE...
NORTHWESTERN FRANKLIN AND WARREN COUNTIES UNTIL 215 AM CDT...

AT 130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERMANN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...UNION...WARRENTON...WRIGHT CITY...HERMANN...NEW HAVEN...
GERALD...MARTHASVILLE...TRUESDALE...INNSBROOK...DUTZOW...BEAUFORT...
TRELOAR...FORISTELL...BERGER...LESLIE...LYON AND HOLSTEIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 44 IN MISSOURI NEAR EXIT 242.
 INTERSTATE 70 IN MISSOURI BETWEEN EXITS 188 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3871 9143 3871 9142 3885 9141 3884 9127
      3886 9126 3888 9111 3887 9110 3887 9096
      3838 9094 3841 9147
TIME...MOT...LOC 0630Z 269DEG 27KT 3868 9132 

$$

GLASS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:30 AM CDT, 0 minutes earlier.

Area forecast discussion, Aug 3, 1:30 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
130 AM CDT WED AUG 3 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 129 AM CDT Wed Aug 3 2016

A slow moving MCV located across extreme northeast Missouri will
move south/southeast along/near the Mississippi River today. Low
level jet feeding very moist and unstable atmosphere northeast
toward this feature has led to the development of another round of
convection across portions of central and eastern Missouri early
this morning. We expect this activity to increase through the
morning and affect locations along and ahead of the advancing MCV,
including the St. Louis Metro. Threat for very heavy rainfall from
training convection remains on the table and therefore the flash
flood watch will stay in place through noon. Temperatures this
afternoon will depend on cloud cover and precipitation coverage with
the coolest readings anticipated to be from St. Louis to the
southeast.

CVKING

.LONG TERM...  (Tonight through Monday)
Issued at 129 AM CDT Wed Aug 3 2016

Wish I could say with certainty that this would be the final
night/early morning round of convection, but the warm front is not
expected to move east of the area, in fact it is probably going to
be bisecting the CWA by Thursday afternoon. I have to keep at
least a slight chance of storms in the forecast given the
proximity of the front tonight and Thursday, even with an apparent
lack of QPF in model land. Temperatures should warm into the
lower/middle 90s on Thursday, especially across central Missouri.
Certainly will be enough moisture around to have dewpoints in at
least the lower 70s. May eventually need a heat advisory for parts
of the area, but will let dayshift determine the need.

Hot weather doesn't last too long though as a cold front will be
working its way south into the area late Thursday night and Friday
with a renewed threat of thunderstorms.

Front will stall/waver across the region through the weekend with
daily chances of thunderstorms and temperatures near seasonal
normals.

CVKING

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1152 PM CDT Tue Aug 2 2016

Storms have developed over central MO as of 0430z and are slowly
tracking to the east. Added mention to KCOU through at least 09z.
Added predominate mention in metro area tafs beginning 09z through
15z Wednesday. Will see MVFR conditions with storms, otherwise VFR
to prevail. As for winds, light east winds to persist, then veer
to the southeast by mid morning.

SPECIFICS FOR KSTL:
Storms have developed over central MO as of 0430z and are slowly
tracking to the east. Added predominate mention in metro area
tafs beginning 09z through 15z Wednesday. Will see MVFR conditions
with storms, otherwise VFR to prevail. As for winds, light east
winds to persist, then veer to the southeast by 15z Wednesday.

Byrd

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until noon CDT today for Franklin MO-Jefferson
     MO-Lewis MO-Lincoln MO-Marion MO-Pike MO-Ralls MO-Saint
     Charles MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO.

IL...Flash Flood Watch until noon CDT today for Adams IL-Bond IL-
     Brown IL-Calhoun IL-Clinton IL-Greene IL-Jersey IL-Macoupin
     IL-Madison IL-Monroe IL-Pike IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 2, 6:16 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
616 PM CDT TUE AUG 2 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
616 PM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA FOR LATE
TONIGHT. THUNDERSTORMS CONTAINING HEAVY RAINFALL AND POSSIBLY
ALSO HAIL AND STRONG GUSTY WINDS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLASH FLOOD WATCH CONTINUES IN EFFECT FOR WEDNESDAY MORNING
AS THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE FOR PARTS OF
THE AREA.

HEAT AND HUMIDITY MAY RETURN TO THE REGION BY THURSDAY AND MAINLY
ALONG AND SOUTH OF I-70 ON FRIDAY. THE HIGHEST ANTICIPATED HEAT
INDEX VALUES WILL BE FROM 100 TO 105 EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF FLOODING AS WELL AS
RAINFALL TOTALS OF 2 INCHES AND GREATER.

BYRD

In the hours before

Special weather statement, Aug 3, 12:47 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CDT WED AUG 3 2016

MOZ049>051-059-060-062-030630-
MONTGOMERY MO-OSAGE MO-GASCONADE MO-CALLAWAY MO-FRANKLIN MO-
WARREN MO-
1247 AM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAWAY...
SOUTHWESTERN MONTGOMERY...GASCONADE...WESTERN FRANKLIN...OSAGE AND
SOUTHWESTERN WARREN COUNTIES UNTIL 130 AM CDT...

AT 1247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHAMOIS...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OWENSVILLE...HERMANN...NEW HAVEN...LINN...BELLE...GERALD...BLAND...
FREEBURG...ROSEBUD...CHAMOIS...BIG SPRING...MOUNT STERLING...
BEAUFORT...TRELOAR...RICH FOUNTAIN...SWISS...DRAKE...GASCONADE...
BERGER AND MOKANE.

THIS ALSO INCLUDES  DEUTSCHHEIM HISTORIC SITE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3882 9186 3882 9117 3826 9119 3828 9165
      3829 9165 3829 9193
TIME...MOT...LOC 0547Z 265DEG 31KT 3860 9179

GLASS
Local storm report, Aug 3, 1:23 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
123 AM CDT WED AUG 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      NEW BLOOMFIELD          38.72N  92.09W
08/03/2016                   CALLAWAY           MO   911 CALL CENTER

            UNCONFIRMED REPORT OF 2-3 FEET OF WATER OVER HIGHWAY J
            AND NN . CONFIRMED REPORT OF UP TO 6 INCHES OF WATER AT
            HIGHWAY 53 AND JJ ... HIGHWAY OO AND MOISER ROAD

&&

KELLY
Special weather statement, Aug 3, 1:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CDT WED AUG 3 2016

MOZ059>062-030715-
GASCONADE MO-FRANKLIN MO-ST. CHARLES MO-WARREN MO-
130 AM CDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GASCONADE...
NORTHWESTERN FRANKLIN AND WARREN COUNTIES UNTIL 215 AM CDT...

AT 130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERMANN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...UNION...WARRENTON...WRIGHT CITY...HERMANN...NEW HAVEN...
GERALD...MARTHASVILLE...TRUESDALE...INNSBROOK...DUTZOW...BEAUFORT...
TRELOAR...FORISTELL...BERGER...LESLIE...LYON AND HOLSTEIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 44 IN MISSOURI NEAR EXIT 242.
 INTERSTATE 70 IN MISSOURI BETWEEN EXITS 188 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3871 9143 3871 9142 3885 9141 3884 9127
      3886 9126 3888 9111 3887 9110 3887 9096
      3838 9094 3841 9147
TIME...MOT...LOC 0630Z 269DEG 27KT 3868 9132

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:48 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau, Osage6 hr
Aug 3, 12:47 AM CDTSpecial Weather StatementLSXGasconade, Osage43 min
Aug 3, 12:05 PM CDTFlash Flood WarningLSXCallaway4 hr
Aug 3, 3:11 PM CDTHeat AdvisoryLSXBoone, Cole, Moniteau29 hr
Aug 3, 4:01 PM CDTFlash Flood WarningLSXCallaway9 hr

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.